Volume 19, issue 7 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 6, 2533–3057
Issue 5, 2007–2532
Issue 4, 1497–2006
Issue 3, 991–1495
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Ropelength, crossing number and finite-type invariants of links

Rafal Komendarczyk and Andreas Michaelides

Algebraic & Geometric Topology 19 (2019) 3335–3357
Bibliography
1 M Abramowitz, I A Stegun, Handbook of mathematical functions with formulas, graphs, and mathematical tables, 55, US Government Printing Office (1964) MR0167642
2 D Bar-Natan, Perturbative aspects of the Chern–Simons topological quantum field theory, PhD thesis, Princeton University (1991) MR2686517
3 D Bar-Natan, Polynomial invariants are polynomial, Math. Res. Lett. 2 (1995) 239 MR1338783
4 R Bott, C Taubes, On the self-linking of knots, J. Math. Phys. 35 (1994) 5247 MR1295465
5 G Buck, J Simon, Thickness and crossing number of knots, Topology Appl. 91 (1999) 245 MR1666650
6 G R Buck, J K Simon, Total curvature and packing of knots, Topology Appl. 154 (2007) 192 MR2271783
7 R Buniy, J Cantarella, T Kephart, E Rawdon, Tight knot spectrum in QCD, Phys. Rev. D 89 (2014)
8 J. Cantarella, Introduction to geometric knot theory, I: Knot invariants defined by minimizing curve invariants, talk slides (2009)
9 J. Cantarella, Introduction to geometric knot theory, II: Ropelength and tight knots, talk slides (2009)
10 J Cantarella, R B Kusner, J M Sullivan, On the minimum ropelength of knots and links, Invent. Math. 150 (2002) 257 MR1933586
11 S Chmutov, S Duzhin, J Mostovoy, Introduction to Vassiliev knot invariants, Cambridge Univ. Press (2012) MR2962302
12 S Chmutov, M C Khoury, A Rossi, Polyak-viro formulas for coefficients of the Conway polynomial, J. Knot Theory Ramifications 18 (2009) 773 MR2542695
13 Y Diao, The lower bounds of the lengths of thick knots, J. Knot Theory Ramifications 12 (2003) 1 MR1953620
14 Y Diao, C Ernst, Total curvature, ropelength and crossing number of thick knots, Math. Proc. Cambridge Philos. Soc. 143 (2007) 41 MR2340974
15 Y Diao, C Ernst, E J Janse Van Rensburg, Upper bounds on linking numbers of thick links, J. Knot Theory Ramifications 11 (2002) 199 MR1895370
16 Y Diao, C Ernst, E J Janse van Rensburg, Thicknesses of knots, Math. Proc. Cambridge Philos. Soc. 126 (1999) 293 MR1670241
17 C Ernst, A Por, Average crossing number, total curvature and ropelength of thick knots, J. Knot Theory Ramifications 21 (2012) MR2887660
18 H Federer, Geometric measure theory, 153, Springer (1969) MR0257325
19 M H Freedman, Z X He, Divergence-free fields: energy and asymptotic crossing number, Ann. of Math. 134 (1991) 189 MR1114611
20 M Freedman, V Krushkal, Geometric complexity of embeddings in d, Geom. Funct. Anal. 24 (2014) 1406 MR3261630
21 P M González Manchón, Homogeneous links and the Seifert matrix, Pacific J. Math. 255 (2012) 373 MR2928557
22 M Goussarov, M Polyak, O Viro, Finite-type invariants of classical and virtual knots, Topology 39 (2000) 1045 MR1763963
23 A Gray, Tubes, 221, Birkhäuser (2004) MR2024928
24 M Gromov, Filling Riemannian manifolds, J. Differential Geom. 18 (1983) 1 MR697984
25 M Gromov, L Guth, Generalizations of the Kolmogorov–Barzdin embedding estimates, Duke Math. J. 161 (2012) 2549 MR2988903
26 A Kawauchi, A survey of knot theory, Birkhäuser (1996) MR1417494
27 R Komendarczyk, A Michaelides, Tree invariants and Milnor linking numbers with indeterminacy, preprint (2016) arXiv:1602.06449
28 Y Kotorii, The Milnor μ invariants and nanophrases, J. Knot Theory Ramifications 22 (2013) MR3037291
29 O Kravchenko, M Polyak, Diassociative algebras and Milnor’s invariants for tangles, Lett. Math. Phys. 95 (2011) 297 MR2775128
30 E H Lieb, M Loss, Analysis, 14, Amer. Math. Soc. (2001) MR1817225
31 X S Lin, Z Wang, Integral geometry of plane curves and knot invariants, J. Differential Geom. 44 (1996) 74 MR1420350
32 R A Litherland, J Simon, O Durumeric, E Rawdon, Thickness of knots, Topology Appl. 91 (1999) 233 MR1666649
33 F Maggioni, R L Ricca, On the groundstate energy of tight knots, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 465 (2009) 2761 MR2524831
34 A V Michaelides, Lower bounds for ropelength of links via higher linking numbers and other finite type invariants, PhD thesis, Tulane University School of Science and Engineering (2015) MR3579391
35 J Milnor, Link groups, Ann. of Math. 59 (1954) 177 MR0071020
36 J Milnor, Isotopy of links: algebraic geometry and topology, from: "A symposium in honor of S Lefschetz" (editors R H Fox, D C Spencer, A W Tucker), Princeton Univ. Press (1957) 280 MR0092150
37 M Polyak, On the algebra of arrow diagrams, Lett. Math. Phys. 51 (2000) 275 MR1778064
38 M Polyak, O Viro, Gauss diagram formulas for Vassiliev invariants, Int. Math. Res. Not. 1994 (1994) 445 MR1316972
39 M Polyak, O Viro, On the Casson knot invariant, J. Knot Theory Ramifications 10 (2001) 711 MR1839698
40 E J Rawdon, Approximating the thickness of a knot, from: "Ideal knots" (editors A Stasiak, V Katritch, L H Kauffman), Ser. Knots Everything 19, World Sci. (1998) 143 MR1702029
41 R L Ricca, F Maggioni, On the groundstate energy spectrum of magnetic knots and links, J. Phys. A 47 (2014) MR3200528
42 R L Ricca, H K Moffatt, The helicity of a knotted vortex filament, from: "Topological aspects of the dynamics of fluids and plasmas" (editors H K Moffatt, G M Zaslavsky, P Comte, M Tabor), NATO Adv. Sci. Inst. Ser. E Appl. Sci. 218, Kluwer (1992) 225 MR1232233
43 I Volić, A survey of Bott–Taubes integration, J. Knot Theory Ramifications 16 (2007) 1 MR2300426
44 S Willerton, On the first two Vassiliev invariants, Experiment. Math. 11 (2002) 289 MR1959269